Thunderstorm Wind, Jefferson
- When
- July 21, 1:24 PM EST
- Where
- Jefferson County, Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.540, -83.870
Three trees were blown down.
Scattered to numerous showers and thunderstorms occurred during July 21-23 with some storms becoming severe and knocking several trees down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered to numerous showers and thunderstorms occurred during July 21-23 with some storms becoming severe and knocking several trees down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 10:15 AM EST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EDT Sun Jul 21 2013 .NEAR TERM [Through Tonight]... A fairly zonal pattern at upper levels exists over the United States today, with a broad upper trough covering much of the northern half of the country and generally light flow over the South. However, a weak shortwave at upper levels currently sits over the southern Mississippi River basin, and is projected to move into northwestern parts of our region by this evening. Ahead of this feature and on the west side of the Bermuda High, moist southwesterly flow will continue through this period over our CWA, with PWAT values at or above 2" projected over much of the region. Showers and thunderstorms are already beginning to increase in coverage over parts of our CWA this morning, especially in parts of Alabama, Georgia, and the Florida Panhandle. According to the latest CAM guidance, these regions will have the highest chances of precipitation through the rest of the period, though the Big Bend could receive some scattered showers and thunderstorms this afternoon as well. While widespread flooding is not expected in our region today due to the relatively fast storm motion, some areas of flash flooding could occur in bands where the storms train over the same regions. Bumped up highs a couple degrees in the Big Bend region, where there is currently less cloud cover than over the rest of the region. Highs there are expected to reach the low 90s, with highs likely remaining in the 80s elsewhere. && .SHORT TERM [Monday Through Tuesday]... One item that keeps coming to mind if we are unable to shake this wet and troughy pattern across the SE US (for the second consecutive summer nonetheless), is that Tallahassee may soon become known as the Seattle of the South, only with much more rainfall and higher temps. Not really much else of value to add, other than that PoPs will continue above climo and Max temps will continue below, and the disturbed pattern and strong 1000-700mb Mean Layer Vector Winds will make the Sea Breeze very difficult to develop. && .LONG TERM [Tuesday Night through Saturday]... The GFS and ECMWF continue to agree that a broad long wave trough will be the dominant large scale weather feature over the Southeast. During this time there will likely be multiple minor short waves rotating through the base of the trough, enhancing our rain chances at times as both models forecast plenty of deep layer moisture and CAPE. While the MOS PoP consensus is above climatology, we will forecast a fairly diurnal cycle, with the greatest PoP during the afternoon & evening hours (even though sometimes MCS's can affect our area overnight in this type of pattern). Despite the above-climo PoPs, the MOS consensus high temperatures are in the lower to mid 90s, which is near climo. It's interesting to note that the 1000-700mb lapse rates are forecast to be steeper than normal (6-7 C/km) through much of this period, with the GFS being the most unstable. While the mid tropospheric winds are not expected to be very strong, the thermodynamics may be more supportive of pulse severe storms than what we have seen in recent days. && .AVIATION [Through 12z Monday]... Expecting scattered +SHRA today with a few TS today. It should be an early start with SHRA before midday possible mainly at DHN/ABY/VLD. Expect TSRA all sites by 18z or later as storm coverage increases. Most storms will be capable of IFR conditions, though a brief drop into the LIFR range is possible, primarily due to heavy rain reducing visibilities. Storms should diminish a few hours after sunset leaving the potential for another night of low IFR ceilings, particularly at DHN/ABY/VLD. && .MARINE... Light to moderate west to southwesterly winds and corresponding seas are expected to continue through much of the period, as the Synoptic scale pressure pattern remains a bit above normal from the usual summer doldrums. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... Due to the recent heavy rainfall across the eastern Florida Big Bend, area rivers are on the rise, and minor flooding could be possible along parts of the Aucilla and Econfina rivers during the next couple of days, although widespread additional heavy rainfall is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 73 89 73 90 / 60 20 60 40 60 Panama City 85 75 87 76 87 / 60 30 60 40 50 Dothan 87 72 89 72 91 / 70 40 70 40 60 Albany 88 73 89 73 91 / 70 40 60 40 60 Valdosta 91 72 90 73 90 / 70 40 60 40 60 Cross City 89 73 90 73 89 / 50 20 50 30 50 Apalachicola 86 75 87 76 86 / 50 20 50 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey/Lahr SHORT TERM...Gould LONG TERM...Fournier AVIATION...Godsey MARINE...Gould FIRE WEATHER...Lamers HYDROLOGY...Lamers
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 PM EDT SUN JUL 21 2013
FLZ018-211900-
INLAND JEFFERSON FL-
212 PM EDT SUN JUL 21 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON COUNTY
IN NORTH FLORIDA...
* UNTIL 300 PM EDT
AT 209 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF MONTICELLO...OR NEAR LLOYD...MOVING
EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
MONTICELLO BY 230 PM EDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3055 8364 3055 8367 3054 8367 3054 8370
3052 8371 3052 8373 3047 8373 3043 8402
3052 8403 3053 8398 3056 8399 3066 8377
3065 8361 3058 8361
TIME...MOT...LOC 1812Z 255DEG 20KT 3049 8397
38-GODSEYThe Tallahassee radar (KTLH), 47 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
20 thunderstorm wind. Local standard time, as filed.
Three trees were blown down.
A tree was blown down on Rocky Ford Rd, north of Captain Buie Rd, and just east of Cherry Lake.
A large oak tree was blown down across Old St. Augustine Road near Verdura Way.
A tree was blown down on Highway 221 just north of Greenville with no other damage reported in the area.
A tree was blown down 1.5 miles north of Highway 2A on Highway 331N.
A tree was blown down on County Road 2A near U.S. Highway 331.
Numerous trees were blown down, including one tree that fell and damaged a porch in Bonifay.
A tree was blown down on County Highway 183.
Multiple trees were blown down on U.S. Highway 231 south of Campbellton.
Numerous trees were blown down across northern Jackson county.
A tree was blown down on County Highway 81.
A tree and a power line were blown down near Bruner Dairy Road in Vernon.
A tree was blown down on New Hope Rd near I-10.
A tree was blown down on Iron Bridge Road near the Chipola River.
A tree was blown down on Suggs Rd.
A barn was destroyed on Rolland Rd. Monetary damage was estimated.
Trees fell on a home near Peaceful Lane. Monetary damage was estimated.
Multiple trees were blown down around Chattahoochee.
Trees were blown down around Lake Talquin.
A tree was blown down on Centerville Road and Cameron Chase Drive in Tallahassee blocking the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469382, 469383, 469384, 469385, 469386, 469388, 469392, 469397, 469387, 469389, 469398, 469390, 469401, 469400, 469391, 469396, 469395, 469393, 469394, 469399.